Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Raleigh, NC

June 11, 2007Alamance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2007, 4:36 PM EDT for Alamance County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2007, 4:36 PM EDT (20:36 UTC)
Expired
Jun 11, 2007, 5:30 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Alamance County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 11, 3:32 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 11 2007

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EAST
COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED
WEATHER AND COOLER THAN NORMAL TEMPERATURES.
&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED CONVECTION PRESENTLY ONGOING ACROSS THE WESTERN
PIEDMONT OF VA AND THE CAROLINAS. CONVECTION DEVELOPED NEAR THE
INSTABILITY AXIS/THETA-E RIDGE IN THE FOOTHILLS AND W PIEDMONT AND
WAS MOVING SLOWLY SE. WET BULB ZERO VALUES FOR A MODIFIED GSO
SOUNDING WERE RIGHT AROUND 9K FT AND WEAK SHEAR SUGGESTS PRIMARY
THREAT THIS EVENING WILL BE HAIL. NUMEROUS HAIL REPORTS RECEIVED
FROM WFOS CAE/GSP/RNK. MAIN THREAT OF CONVECTION THIS EVENING WILL
BE ALONG THE VA BORDER COUNTIES AS THUNDERSTORMS IN SOUTHERN AND
CENTRAL VA SHOULD SLOWLY MOVE SOUTH TOWARD NORTHERN NC. PLAYED UP
POPS ACROSS SW AND N ZONES THIS EVENING WITH LOW CHC POPS IN THE
SE. DONT EXPECT A LOT OF CLEARING SO RAISED MIN TEMPS TONIGHT
TOWARD THE UPPER END OF GUIDANCE.
&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER LEVEL TROUGH BUILDS SLOWLY WEST THROUGH THURSDAY WITH
FALLING HEIGHTS OVER NC THROUGH THE PERIOD. A SERIES OF
DISTURBANCES ROTATE TROUGH THE TROUGH AXIS WITH ONE APPROACHING
W NC TUESDAY AFTN AND ANOTHER WED AFTN. EXPECT ANOTHER ROUND OF
SCT CONVECTION TO FIRE AGAIN ON TUESDAY. BUFR SOUNDINGS INDICATE
MODERATE INSTABILITY BUT LOW WET BULB ZERO VALUES SUGGEST AT LEAST
A LIMITED HAIL THREAT. BEST COVERAGE FOR CONVECTION SHOULD RANGE
DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN PORTIONS
OF CWA. WILL HOLD MAX TEMPS TOWARD THE COOLER SIDE OF GUIDANCE
WITH HIGHS WITHIN A FEW DEGREES OF 80 ON TUES AND WED WITH SOME
MODERATION ON THURSDAY. CLOUDINESS SHOULD KEEP MIN TEMPS MODERATED
AS WELL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH AND A WEAK PRESSURE PATTERN AT THE SURFACE
WILL DOMINATE THE PERIOD. WITH SURFACE DEW POINTS IN THE UPPER 50S
TO MID 60S AND NO LARGE SCALE TRIGGER FOR CONVECTION IN THE LOWER
LEVELS... RAIN CHANCES SHOULD BE SMALL AND CONFINED MAINLY TO THE
AFTERNOONS. NEAR TO BELOW NORMAL TEMPERATURES INTO SATURDAY
MORNING. MID LEVEL RIDGING APPROACHES FROM THE WEST LATE IN THE
PERIOD AND A WARMING TREND ENSUES. AFTERNOON HIGHS 90 TO 95 BY
MONDAY. MORNING LOWS WARM AS WELL...WITH UPPER 60S TO LOWER 70S BY
MONDAY MORNING.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
ALTHOUGH CONVECTION IS POSSIBLE AT ANY OF THE TAF SITES THROUGH
THIS EVENING... THE BETTER COVERAGE IS MORE LIKELY IN THE WEST.
HAVE LIMITED ANY THUNDERSTORM MENTION TO GREENSBORO AND WINSTON-
SALEM AT THIS TIME. CONVECTION SHOULD END A FEW HOURS AFTER
SUNSET. WIDESPREAD MVFR FOG A FEW HOURS BEFORE DAWN WILL DISSIPATE
SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOP BEFORE NOON
TUESDAY.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, Jun 11, 4:32 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON JUN 11 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-122045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
432 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS... ESPECIALLY TO THE NORTH AND WEST OF RALEIGH. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...
VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 3:22 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT MON JUN 11 2007

NCZ022-112015-
GUILFORD-
322 PM EDT MON JUN 11 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GUILFORD COUNTY
THROUGH 415 PM EDT...

AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTH OF LAKE TOWNSEND...OR ABOUT OVER STONEVILLE...MOVING
SOUTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR LAKE TOWNSEND AROUND 410 PM
EDT...MONTICELLO AROUND 415 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, Jun 11, 3:27 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 11 2007

NCZ007-023-024-112030-
ALAMANCE-ORANGE-PERSON-
327 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN PERSON AND NORTHERN
ALAMANCE AND ORANGE COUNTIES THROUGH 430 PM EDT...

AT 327 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN
CENTRAL ROCKINGHAM AND CASWELL COUNTIES...ABOUT 11 MILES NORTH OF
ALTAMAHAW...OR ABOUT OVER CAMP SPRINGS...MOVING SOUTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ALTAMAHAW AROUND 410 PM EDT...
UNION RIDGE AROUND 420 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:01 PM EDTSevere Thunderstorm WarningRAHPerson59 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningRAHGuilford57 min
Jun 11, 4:10 PM EDTSevere Thunderstorm WarningRAHForsyth65 min
Jun 11, 5:01 PM EDTSevere Thunderstorm WarningRAHGranville, Person47 min
Jun 11, 5:52 PM EDTSevere Thunderstorm WarningRAHForsyth53 min
Jun 11, 6:19 PM EDTSevere Thunderstorm WarningRAHDavidson56 min
Jun 11, 7:00 PM EDTSevere Thunderstorm WarningRAHRandolph60 min
Jun 11, 7:05 PM EDTSevere Thunderstorm WarningRAHDavidson55 min
Jun 11, 7:37 PM EDTSevere Thunderstorm WarningRAHVance38 min
Jun 11, 7:37 PM EDTSevere Thunderstorm WarningRAHMontgomery53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.